MAUDE Adverse Event Report: CONMED CORPORATION 9.5 X 25.5 X 0.4MM MICRO SAGITTAL BLADE, FINE, QTY 5; FLAT BLADE

CONMED CORPORATION 9.5 X 25.5 X 0.4MM MICRO SAGITTAL BLADE, FINE, QTY 5; FLAT BLADE
Model Number 5023-138
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.
 
Event or Problem Description
It was reported by a conmed country contact on behalf of the facility that the (b)(4)blade was dull during a hallux procedure.The issue repeated with 4 blades of the same lot during the procedure which allegedly caused "damage to the bone".To date additional information regarding the patient status and procedure has not been made available although a request has been made to the user facility.Although no injury to patient or user was reported, this report is being raised as an injury due to the statement from the user of "damage to the bone" caused by a malfunction of the device.
 
Additional Manufacturer Narrative
The evaluation of the blades returned from the user were found to be new devices.The original, used devices were not returned for evaluation.An examination of the blades was performed and the devices were found to have met specification.No discrepancies with the devices could be located.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number, with (b)(4) pieces manufactured, showed no other complaint for this lot product and failure mode.(b)(4).It is good medical practice to inspect and/or test equipment prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
9.5 X 25.5 X 0.4MM MICRO SAGITTAL BLADE, FINE, QTY 5
Common Device Name
FLAT BLADE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773
MDR Report Key7363707
Report Number1017294-2018-00047
Device Sequence Number1608184
Product Code GFA
UDI-Device Identifier10845854001974
UDI-Public(01)10845854001974(17)221102(10)878425
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model Number5023-138
Device Catalogue Number00502313800
Device Lot Number878425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;